MAUDE Adverse Event Report: MICROVENTION, INC. FRED X27; FLOW DIVERTER

MICROVENTION, INC. FRED X27; FLOW DIVERTER
Model Number FREDX4520-PMA
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The product was not returned for evaluation as it was implanted.However, six angiographic images and one video were supplied.The evaluation of the images is still pending.A supplemental report will be submitted with the findings.
 
Event or Problem Description
It was reported that during treatment of a ruptured ica aneurysm, an incompletely expanded flow diverter was deployed, and the physician was unable to remove it despite attempts.The patient presented with a bleed from a daughter sac that formed next to a three-year-old previously coil embolized lobe aneurysm.After a woven endobridge intrasaccular device was successfully deployed in the daughter sac, a flow diverter was implanted.The flow diverter experienced resistance in the hub or proximal portion of the microcatheter prior to exiting the microcatheter.The physician opted to use the device despite the recommendation to replace it.Upon deployment, it was noted that the mid-section was not open.Multiple attempts to snare the flow diverter with two different snares were unsuccessful.Attempts to access the treatment area and access the device using other devices were not successful as they could not advance past the proximal curve.The device is implanted in the patient.The patient was reported as intubated and sedated from the bleed.The patient was reported to be making "slow improvements".
 
Additional Manufacturer Narrative
Corrections: h.6.Health effect - impact code: add 4641.Type of investigation: add 4112 and 4114; remove 4117.Investigation findings: add 3211; remove 3233.Investigation conclusions: add 4315; remove 11.Component code: add 515; remove 4755.Image/video review: six angiographic images and one video are supplied.An oblique dsa of the right ica shows a recurrent partially coiled bilobed medium-sized pcom aneurysm.There is moderate atherosclerotic irregularity on the cavernous and supraclinoid carotid.One ap dsa shows a measurement of the petrocavernous junction ica to be 4.07 mm.Subsequent images show a microcatheter in the superior lobe of the aneurysm and a second microcatheter with a microguidewire passed distally to the mca.Then, a small web is seen in the small superior lobule of the aneurysm.The final unsubtracted image shows the fred deployed from the supraclinoid ica distal to the aneurysm back to the distal cavernous ica; the fred is not open in the segment where it crosses the neck of the aneurysm.The provided video shows an unsuccessful attempt at removing the deployed fred with a snare.The cause for the non-opening of the fred is not obvious, but tortuosity likely played a role.

Brand Name
FRED X27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key14793343
Report Number2032493-2022-00240
Device Sequence Number17470462
Product Code OUT
UDI-Device Identifier00842429114407
UDI-Public(01)00842429114407(11)211216(17)241130(10)0000137884
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberFREDX4520-PMA
Device Catalogue NumberFREDX4520
Device Lot Number0000137884
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 27.; SOFIA 6F 125.
Outcome Attributed to Adverse Event Other;
Patient SexFemale